Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mutation M184V
May 23, 2013

IM HIV POSITIVE SICE 1-15-13 I WAS DIAGNOSED WITH AIDS - CRYPTOCOCCAL MENINGITIS. CD4 WAS 20' VL 34.000. I WAS STARTED WITH KALETRA AND TRUVADA AND BECAUSE OF SEVERE GI SIDE EFFECTS, KLETRA WAS CHANGE TO RALTEGRAVIR. NOW IM ON RALTEGRAVIR+TRUVADA. CD4 163, VL 380 (IN 4 MONTH OF TREATMENT) RESISTENCE TEST WAS TAKEN ONLY 3 MONTH I BEGUN TREATMENT (I WAS TREATED IN NON AIDS CENTER). MY DOC. THING THS IS PRIMARY RESISTENCE. HE DECIDED TO CONTIUE WITH TRUVADA (RESISTENCE TO EMTRICITABINE, LAMIVUDINE) ANS ISENTRESS ADDING TO THE REGIMEN MARAVIROC. DO YOU THING IT IS A GOOD CHOICE? WHAT WOULD YOU DO IN SUCH CASE? WHICH HIV MEDICATION CAN NOT BE GIVEN IN SUCH CONTEXT OF THAT MUTATION. IM AFFRAID THAT TENOFOVIR WILL CAUSE A PRESSUE RESISTENCE CAUSING A MORE SEVERE MUTATIONS LIKE K64 R . PLEASE ADVISE ME! THANK YOU VERY MUCH FOR YOUR AVIALBILITY FOR US!

Response from Dr. Henry

There is not as much experience using maraviroc in situations such as yours compared to a boosted protease inhibitor based regimen. Was a Trofile assay done look f?r CCR5 vs R4 virus to determine likelihood of a response to maravirox. I would generally use a boosated protease inhibitor and raltegravir plus likely continue the Truvada if only the M184V mutation detected so far. Recommend dicussing with local HIV specialist reviewing all data available. KH



Previous
Affordable HIV Meds in Third World Country
Next
Selzentry with thorazine question again, sorry!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement